Infusion reaction and anaphylaxis

Kozue Yoshida, Masatoshi Shiono, Chikashi Ishioka

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Infusion reactions and allergic reactions are common side effects of anti-cancer drugs, and are known as hypersensitivity reactions. Patients with these severe reactions require close attention because these reactions sometimes lead to critical conditions. Infusion reactions are caused by cytokine release, although the precise mechanisms involved are still obscure. Infusion reactions are often caused by rituximab, an anti-CD20 antibody, and other monoclonal antibodies. Allergic reactions, mediated by IgE, are observed with a variety of chemotherapeutic drugs, especially platinum compounds and taxanes. An acute severe allergic reaction is called anaphylaxis, and is often fatal unless treated appropriately. In this review, we describe the prevention of hypersensitivity reactions and their treatment based on our clinical experience.

Original languageEnglish
Pages (from-to)1753-1757
Number of pages5
JournalJapanese Journal of Cancer and Chemotherapy
Volume38
Issue number11
Publication statusPublished - 2011 Nov

Keywords

  • Allergic reaction
  • Anaphylaxis
  • Chemotherapy
  • Infusion reaction
  • Monoclonal antibody

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Infusion reaction and anaphylaxis'. Together they form a unique fingerprint.

  • Cite this